Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 60, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 2, 2006, 10:57 PM EDT for Randolph County, Indiana. It was in force for 21 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2006, 10:57 PM EDT (02:57 UTC)
- Expired
- Apr 2, 2006, 11:18 PM EDT
- In force
- 21 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Randolph County, IN
The radar
The Indianapolis radar (KIND), 123 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 11:00 PM EDT | TSTM WND DMG | 4 Nw Winchester, IN | THREE POWER POLES SNAPPED OFF AND FALLEN ACROSS COUNTY ROADS |
| Apr 2, 11:00 PM EDT | TSTM WND DMG | 5 Nw Winchester, IN | BARN DESTROYED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 6:44 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 030257
SVRIND
INC135-030345-
/O.NEW.KIND.SV.W.0060.060403T0257Z-060403T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1057 PM EDT SUN APR 2 2006
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN RANDOLPH COUNTY IN EAST CENTRAL INDIANA
* UNTIL 1145 PM EDT
* AT 1054 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
WINCHESTER...OR ABOUT 16 MILES SOUTHEAST OF DUNKIRK...AND MOVING
NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SARATOGA AROUND 1105 PM EDT...
UNION CITY AROUND 1110 PM EDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
WESTERN RANDOLPH COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
LAT...LON 4031 8519 4017 8502 4015 8499 4002 8510
4002 8482 4032 8481 4032 8481
$$
JOHNSON1 follow-up statement
000
WWUS53 KIND 030318
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1118 PM EDT SUN APR 2 2006
INC135-030328-
/O.CAN.KIND.SV.W.0060.000000T0000Z-060403T0345Z/
RANDOLPH-
1118 PM EDT SUN APR 2 2006
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RANDOLPH COUNTY IS
CANCELLED...
LAT...LON 4031 8519 4017 8502 4015 8499 4002 8510
4002 8482 4032 8481 4032 8481
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 7:30 PM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, Apr 2, 7:30 PM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 730 PM EDT SUN APR 2 2006 .AVIATION...THE MAIN PROBLEM FOR AVIATION WILL BE A LINE OF THUNDERSTORMS THAT WILL MOVE THROUGH INDIANA. THEY WILL ENTER WESTERN INDIANA AROUND 01Z AND EXIT EAST AROUND 06Z. THESE STORMS HAVE A HISTORY OF VERY STRONG WIND GUSTS...HAIL AND POSSIBLE TORNADOES. THE STORMS ARE JUST AHEAD OF A COLD FRONT. CIGS WITH THE STORMS WILL DROP INTO THE MVFR LEVELS WITH VISIBILITIES BRIEFLY IFR. CONDITIONS WILL GO VFR AFTER FROPA. WRAP AROUND MVFR CIGS WITH ISOLATED SHOWERS WILL MOVE INTO AREA FROM THE NW AFTER 10Z. && .PREV DISCUSSION... (ISSUED 205 PM EDT SUN APR 2 2006) && .DISCUSSION...UPPR PTN TO REMAIN RATHER ENERGETIC...BUT PROGRESSIVE OVR THE NEXT FEW DAYS. UPPR SYS CURRENTLY OVR THE PLAINS WL MOV EWD IN THE LOCAL AREA BY EARLY MON MORN...AND INTO THE NERN PARTS OF THE COUNTRY BY TUES NIGHT...EVENTUALLY CARVING OUT A LRG UPPR LO IN THAT AREA. MODELS IN PRETTY GOOD AGREEMENT ON THE OVERAL SITUATION. FCST FOCUS CENTERS ON POPS/SEVERE WX EARLY IN THE SHORT TERM WITH INCOMING SYS. IN THE NR TERM...RADAR INDICATING SCT SHWR/TSTM ACTVTY ACRS THE AREA IN WAA ZONE. APPEARS MAIN UPPR SUPPORT WITH THIS SYS CURRENTLY APPROACHING WRN MO...AND MODELS BRING THIS ENERGY RAPIDLY THRU THE LOCAL AREA IN THE 01Z-07Z TIME FRAME. CDFNT LINGERS A LTL FARTHER BEHIND...PROB NOT REACHING THE OH BORDER TIL 10Z-11Z OR SO. LOOKS LIKE WHATEVER DVLPS OVR MO IN THE NEXT FEW HRS WL BE PUSHING THRU DURG THE 01Z-07Z TIME FRAME...WITH ADDITIONAL ACTVTY PSBL ALONG THE CDFNT AFT THAT. OVERALL PARAMETERS STILL SUPPORT A SVR THREAT... MAINLY AFT 01Z...WITH AN ENHANCED THREAT OVR THE SWRN CWA. WIND SHEAR LOOKS TO MAXIMIZED ACRS THE SRN PARTS OF STATE IN THE 06Z-12Z TIME FRAME...SO SVR THREAT MAY LINGER WELL INTO THE EARLY MORN HRS OF MON...IF TSTMS CAN DVLP ALONG CDFNT. IN THR LTR PDS...LOOKS LIKE THERE WL BE SOME WRAP AROUND PCPN BEHIND THE SYS THRU EARLY MON AFT...ESPECIALLY IN THE N. WL GO WITH LIKELY POPS IN THE N...WITH CHC POPS FARTHER S. PCPN THREAT SHOULD DIMINISH LTR IN THE AFT ON MON AS SYS PULLS AWAY. LO LVL WIND FIELDS OFF THE MODELS SUGGEST MAYBE SOME 35KT SFC GUSTS ON MON AS WELL. IMPROVING CONDS XPCTD MON NIGHT/TUES AS HI PRES BLDS IN. UNDER WAA MOST OF THE NIGHT...TEMPS WL PROB HOLD OR RISE INTO THE 60S FOR THE BALANCE OF THE NIGHT...WITH READING DROPPING INTO THE 45-50 DEG RANGE BEHIND CDFNT. LTL TEMP RISE XPCTD ON MON UNDER STG CAA. NGM MOS TEMPS IN THE LTR PDS LOOK REASONABLE AT THIS TIME BASED ON PROGGED LO LVL THICKNESSES. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...HAINES FORECAST...JAS
Hazardous weather outlook, Apr 2, 2:36 PM EDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 236 PM EDT SUN APR 2 2006 INZ021-028>031-035>049-051>057-060>065-067>072-031100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 136 PM CDT SUN APR 2 2006 /236 PM EDT SUN APR 2 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORM ACTIVITY IS EXPECTED ACROSS CENTRAL INDIANA THIS AFTERNOON AND TONIGHT. PRESENT INDICATIONS ARE THAT SOME OF THE STORMS MAY BE SEVERE...MAINLY FROM ABOUT 900 PM EDT...800 PM CDT... TO ABOUT 500 AM EDT...400 AM CDT. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREATS...ALTHOUGH ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORM ACTIVITY IS POSSIBLE FROM THURSDAY INTO FRIDAY. THE OVERALL WEATHER PATTERN IS FAVORABLE FOR THE POTENTIAL OF SEVERE STORMS DURING THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 900 PM EDT...800 PM CDT TONIGHT. IN ADDITION...SEVERE WEATHER SPOTTERS ARE ENCOURAGED TO MONITOR FUTURE WEATHER TRENDS AND STATEMENTS REGARDING THE SEVERE WEATHER THREAT LATER THIS WEEK. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JAS
In the hours before
Local storm report, Apr 2, 10:30 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1030 PM EDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND DMG GREENSBURG 39.34N 85.48W
04/02/2006 DECATUR IN LAW ENFORCEMENT
SEMI BLOWN OVER..LOCATION IN COUNTY NOT KNOWN
&&
LALEXANDLocal storm report, Apr 2, 10:31 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1031 PM EDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 PM TSTM WND GST ELWOOD 40.28N 85.84W
04/02/2006 M60 MPH MADISON IN EMERGENCY MNGR
&&
LALEXANDLocal storm report, Apr 2, 10:36 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1036 PM EDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 PM TSTM WND GST BROWNSBURG 39.84N 86.39W
04/02/2006 M60 MPH HENDRICKS IN TRAINED SPOTTER
MOMENTS LATER ANEMOMETER AND POLE WAS RIPPED OUT OF
GROUND
&&
LALEXANDLocal storm report, Apr 2, 10:40 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1040 PM EDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG FRANKFORT 40.28N 86.51W
04/02/2006 CLINTON IN EMERGENCY MNGR
TREES DOWN ACROSS COUNTY APPEAR TO BE FROM STRAIGHT LINE
WINDS..TREES UP TO 1 FOOT IN DIAMETER..SOME WINDOWS BLOWN
OUT OF HOMES
&&
LALEXANDLocal storm report, Apr 2, 10:54 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1054 PM EDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG BRAZIL 39.52N 87.12W
04/02/2006 CLAY IN LAW ENFORCEMENT
TREES DOWN ACROSS THE COUNTY
0850 PM TSTM WND DMG 13 SE BLOOMFIELD 38.89N 86.77W
04/02/2006 MARTIN IN AMATEUR RADIO
DAMAGE TO HOMES IN JACKSON TOWNSHIP..TIME ESTIMATED
&&
LALEXANDLocal storm report, Apr 2, 10:57 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1057 PM EDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND DMG PARKER CITY 40.19N 85.20W
04/02/2006 RANDOLPH IN LAW ENFORCEMENT
WALLS OF FIRE STATION BLOWN IN..APPEARED TO BE STRAIGHT
LINE WINDS
&&
LALEXANDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 8:22 PM EDT | Severe Thunderstorm Warning | IND | Sullivan | 38 min |
| Apr 2, 8:22 PM EDT | Severe Thunderstorm Warning | IND | Sullivan | 38 min |
| Apr 2, 8:28 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox | 15 min |
| Apr 2, 8:31 PM EDT | Severe Thunderstorm Warning | IND | Vigo | 44 min |
| Apr 2, 8:51 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Vigo | 39 min |
| Apr 2, 8:53 PM EDT | Tornado Warning | IND | Clay, Parke, Vigo | 25 min |
| Apr 2, 8:56 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion, Warren | 30 min |
| Apr 2, 9:07 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Clay, Hendricks, Jackson, Johnson and 7 more | 53 min |
| Apr 2, 9:09 PM EDT | Tornado Warning | IND | Hendricks, Parke, Putnam | 51 min |
| Apr 2, 9:11 PM EDT | Tornado Warning | IND | Jackson, Lawrence | 49 min |
| Apr 2, 9:16 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Fountain, Montgomery, Parke, Putnam and 1 more | 44 min |
| Apr 2, 9:32 PM EDT | Tornado Warning | IND | Johnson, Marion, Morgan | 43 min |
| Apr 2, 9:39 PM EDT | Tornado Warning | IND | Boone, Hamilton, Hendricks, Marion | 51 min |
| Apr 2, 9:40 PM EDT | Tornado Warning | IND | Bartholomew, Jackson, Jennings | 34 min |
| Apr 2, 9:45 PM EDT | Tornado Warning | IND | Bartholomew, Decatur, Rush, Shelby | 45 min |
| Apr 2, 9:51 PM EDT | Severe Thunderstorm Warning | IND | Rush, Shelby | 39 min |
| Apr 2, 9:52 PM EDT | Tornado Warning | IND | Bartholomew, Decatur, Jennings | 38 min |
| Apr 2, 9:54 PM EDT | Tornado Warning | IND | Hancock, Henry, Johnson, Madison, Marion, Rush and 1 more | 51 min |
| Apr 2, 10:03 PM EDT | Tornado Warning | IND | Hamilton, Madison, Tipton | 42 min |
| Apr 2, 10:05 PM EDT | Tornado Warning | IND | Rush | 39 min |
| Apr 2, 10:16 PM EDT | Tornado Warning | IND | Delaware, Henry, Madison, Randolph | 44 min |
| Apr 3, 8:35 AM EDT | Wind Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 10 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.